Can You Take Delsym and Nyquil Together?

NyQuil And Delsym

NyQuil and Delsym are two common over-the-counter medications that can help reduce the symptoms of colds, coughs, and flu. But can you take NyQuil and Delsym together safely? Before we talk about the answer to this question, let’s discuss NyQuil and Delsym for better understanding.

What is Delsym?

What is Delsym

Delsym is a medication commonly used to treat cough symptoms caused by colds and flu. The main active ingredient in Delsym is dextromethorphan, which is a cough suppressant. It can provide cough relief for up to 12 hours according to singlecare.

What is Nyquil?

What is Nyquil

NyQuil is a well-known over-the-counter cold and flu medication known for its ability to provide relief from many symptoms. NyQuil is designed to relieve common cold and flu symptoms, such as coughing, congestion, fever, and difficulty sleeping. It contains a combination of active ingredients, including:

  • Doxylamine succinate 6.25mg: An antihistamine that works to promote sleep
  • Dextromethorphan 15mg : A medication that helps with the symptoms of coughing
  • Acetaminophen 500mg: A pain reliever and fever-reducing medication

It is worth noting that Nyquil can make you drowsy. So do not drive or handle any machine while on this medication.

Can You Take NyQuil and Delsym Together?

The simple answer to this question is No because both NyQuil and Delsym contain dextromethorphan, a common cough suppressant. If you take them together, you may unintentionally exceed the recommended dosage of this ingredient, which could lead to side effects. To avoid this, choose one among the two medication that best matches your symptoms.

Side Effects of Taking Too Much Dextromethorphan

Taking too much dextromethorphan can lead to many side effects. Including:

  • Dizziness and Drowsiness: Overdoing Dextromethorphan can cause extreme dizziness and excessive drowsiness, making it difficult to stay awake and alert.
  • Nausea and Vomiting: Taking too much Dextromethorphan may lead to an upset stomach, causing nausea and potentially vomiting.
  • Confusion and Hallucinations: High doses of Dextromethorphan can trigger confusion, hallucinations, and disorientation, making it challenging to understand reality.
  • Loss of balance: Excessive Dextromethorphan can impair coordination and balance, increasing the risk of accidents or falls.
  • Rapid Heartbeat: An overdose of Dextromethorphan may cause a rapid heartbeat or irregular heart rhythms, which can be dangerous.
  • Seizures: In extreme cases, Dextromethorphan overdose can lead to seizures, a serious medical emergency.

Conclusion

While it is possible to take NyQuil and Delsym together in some situations, it is important to do so cautiously and under the guidance of a healthcare professional. Always check the ingredients, follow recommended dosages, and monitor your body’s response.

Comments

No comments yet. Why don’t you start the discussion?

Leave a Reply

Your email address will not be published. Required fields are marked *